Vol. 8, No. 1, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
A note on triangulations of sumsets

Károly J. Böröczky and Benjamin Hoffman

Vol. 8 (2015), No. 1, 75–85
Abstract

For finite subsets A and B of 2, we write A + B = {a + b : a A,b B}. We write tr(A) to denote the common number of triangles in any triangulation of the convex hull of A using the points of A as vertices. We consider the conjecture that tr(A + B)1 2 tr(A)1 2 + tr(B)1 2 . If true, this conjecture would be a discrete two-dimensional analogue to the Brunn–Minkowski inequality. We prove the conjecture in three special cases.

Keywords
additive combinatorics, sumsets, Brunn–Minkowski inequality, triangulations
Mathematical Subject Classification 2010
Primary: 11B75, 52C05
Milestones
Received: 28 December 2012
Revised: 31 May 2013
Accepted: 22 September 2013
Published: 10 December 2014

Communicated by Andrew Granville
Authors
Károly J. Böröczky
Alfréd Rényi Institute of Mathematics
Hungarian Academy of Sciences
Reáltanoda utca 13-15
Budapest 1053
Hungary
Central European University
1051 Budapest, Nádor utca 9
Hungary
Benjamin Hoffman
Department of Mathematical Sciences
Lewis & Clark College
615 Palatine Hill Road
Portland, OR 97219
United States